MAUDE Adverse Event Report: MEDTRONIC MEXICO CATHERA; CATHETER, CONTINUOUS FLUSH

MEDTRONIC MEXICO CATHERA; CATHETER, CONTINUOUS FLUSH
Model Number FG19120-1030-1S
Medical Device Problem Codes Device Dislodged or Dislocated (2923); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/09/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that a rist catheter encountered resistance.The reported device and accessory devices were prepared as indicated in the instruction for use (ifu).The patient was being treated for a pica aneurysm off the left vertebral artery with the off label use of a pipeline shield 2x10.Right radial access via a 6fr.Glidesheath slender (terumo) with 6fr.Rist 100 cm positioned into left vertebral artery (minimal "tortuosity") without issue.The healthcare provider decided to add a phenom plus intermediate catheter for additional support to intervene with a pipeline shield for the treatment of the pica aneurysm.There was resistance encountered at the distal 2/3rds of the rist guide as the phenom plus was advanced through the rist as resistance was noted.Retracting back the phenom plus and attempting to reposition the rist guide to address the "kink" followed by readvancing the phenom plus was successful although slight resistance was still encountered.Once the phenom plus intermediate catheter was successfully placed for support of the pica aneurysm treatment with pipeline shield 2.5x10 an angiographic picture was taken to document catheter placement.The angiographic picture noted an unknown marker now appearing unrelated to placement sites of rist guide and phenom plus intermediate catheter.It was initially determined to be unknown material ( possible distal tip marker or inner braiding) dislodged from the 6fr.Rist guide.The phenom plus was removed from the patient.The physician determined it was too much of a risk to attempt retrieval of the dislodge material and decided to deploy a pipeline shield 5x25 to trap up against the wall of the left vertebral artery via a phenom 27 microcatheter (with phenom plus support removed from patient) through the affected rist guide catheter, which was successful during deployment of the pipeline shield 5x25 (during flouro could see unknown material marker begin to move slightly more distally within the left vertebral artery prior to pipeline trapping of unknown material).Once the unknown material now trapped to side wall of left vertebral the physician advanced the phenom 27 microcatheter through the pipeline shield 5x27 and distal to the pica aneurysm then inserted the pipeline shield 2.5x10 to successfully treat the pica aneurysm without issue.Post intervention all the equipment was removed (saving the phenom plus and rist guide for return to medtronic for analysis).The 6fr.Glidesheath slender was removed and a tr band radial compression device applied to right radial arteriotomy site, the pt.Was awaken from general anesthesia and initially appeared without complications to procedure with equal strength in both hands and responding to commands then sent back to neuro icu for recovery.During intervention with access of 6fr.Rist guide from right radial approach to left vertebral artery to place a pipeline flow diverter in pica aneurysm.A phenom plus intermediate catheter was inserted into the rist guide for additional support to place pipeline into pica.The physician noted during insertion of phenom plus through the rist guide moderate resistance was noted and attributed it to possible "kink" in the rist guide.The physician retracted the phenom plus intermediate guide back proximal to the resistance felt slightly repositioned the rist guide to correct possible kink and then reinserted the phenom plus through the suspected "kink" in the rist guide.Slight resistance was still felt but the phenom plus successfully traversed the "kink" site.Upon further angiographic review of positioning of rist guide and phenom plus, a radiographic image displayed a detached "marker" located within the vertebral artery dislodged from the rist guide (possible inner braiding of the rist guide.The physician due to the area of the possib le dislodged "braiding material" decided to inserted a pipeline shield 5x25 to trap the "braiding material up against the wall of the left vertebral vs.Attempting retrieval.There were no patient symptoms or complications associated with this event.
 
Event or Problem Description
Additional information was received reporting the patient is currently recovering without issue post procedure per physician.The cause of the resistance/separation was not determined.
 
Additional Manufacturer Narrative
H3 equipment used: vis (m-78210), 203cm ruler (m-83361) drawing(s) referenced: m050361cdoc1 rev.A, dwgsfg19xxx-yyyy-zz rev.E as found condition: the rist-071 and phenom plus catheters were returned for analysis within a shipping box and a plastic bio-pouch.Damage location details: (pli-10) no damages were found with the rist-071 catheter hub.The rist-071 catheter body was found to be kinked at ~19.5cm, ~16.3cm, and ~14.0cm from the catheter distal tip.No damages were found with the rist-071 catheter distal tip.The rist-071 catheter distal marker was found intact.(pli-20) no damages were found with the phenom plus catheter hub.The phenom plus catheter body was found to be kinked at ~9.0cm from the catheter distal tip.The distal ~3.5cm of the phenom plus catheter body was found stretched/accordioned.The phenom plus catheter distal tip/marker was found to be separated from the catheter and not returned.The tubing material of the phenom plus catheter separated end exhibited plastic deformation (jagged edges), indicating the catheter tubing likely separated as the material's tensile strength was exceeded.Testing/analysis: (pli-10) the rist-071 catheter¿s total length was measured to be ~103.3cm, and the usable length was measured to be ~99.3cm, which is within specification (specification: 100cm ± 2cm).The rist-071 catheter was flushed, water exited from the distal tip.An in-house 0.067¿ (od) dilator was inserted through the rist-071 catheter with resistance at the damaged (kinked) locations.(pli-20) the phenom plus catheter's total length was measured to be ~129.4cm, and the usable length was measured to be ~122.7cm, which is within specification (specification: 120cm ± 5cm).¿ conclusion: based on the device analysis and reported information, the customer¿s ¿marker band dislodged¿ report for the rist-071 catheter complaint could not be confirmed.No breaks or separations were found with the returned rist-071 catheter.In regards to the customer¿s ¿catheter resistance¿ and ¿catheter kink/damage¿ for the rist-071 catheter, the issues were confirmed as the rist-071 catheter was found kinked, and resistance was encountered during testing.Regarding the customer¿s ¿resistance in guide catheter¿ for the phenom plus catheter, the issue was confirmed as the phenom plus catheter was found stretched, and the distal tip/marker was found to be separated.Marker separation can occur if the phenom plus catheter is advanced and retrieved against resistance within the rist-071 catheter.Possible causes of resistance within the rist-071 catheter include patient vessel tortuosity, incompatible products, damaged catheter(s) (i.E., kinked, bent), or a continuous flush was not maintained.Information regarding if a continuous flush of the rist-071 catheter was maintained was not reported; therefore, lack of a continuous flush could not be ruled out as a potential cause.The patient¿s vessel tortuosity was ¿minimal¿ ruling out patient vessel tortuosity as a potential cause.As indicated in the rist instructions for use (ifu), ¿the inner lumen of the rist 071 radial access guide catheter is compatible with 5.5f (0.070 inch or 1.78 mm outer diameter) or smaller catheters.¿ the phenom plus catheter has a labeled proximal outer diameter of 1.55mm and a distal outer diameter of 1.40mm.Therefore, the phenom plus catheter was found compatible for use with the rist-071 catheter.Therefore, in this event, it is likely the damage found with the returned rist-071 and phenom plus catheters (kinking) contributed to the reported resistance and subsequent separation of the phenom plus catheter distal tip.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
CATHERA
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc CA 22570
MX  22570
Manufacturer (Section G)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc CA 22570
MX   22570
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key19147725
Report Number2029214-2024-00710
Device Sequence Number20791888
Product Code KRA
UDI-Device Identifier00763000399733
UDI-Public00763000399733
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K151638
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFG19120-1030-1S
Device Catalogue NumberFG19120-1030-1S
Device Lot Number227567178
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/10/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer04/19/2024
Initial Report FDA Received Date04/19/2024
Supplement Report FDA Received Date05/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/23/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR
Patient SexMale
Patient Weight91 KG